Clonazepam (Klonopin, Rivotril)

Discussion in 'Treatments' started by erik, May 29, 2012.

    1. jacob256

      jacob256 Member

      Tinnitus Since:
      02/2019
      Cause of Tinnitus:
      Genuinely believe excessive sexual activity + stress
      This stuff made my tinnitus significantly better within 30 minutes 3 different times (to confirm results) and in the unbearable phase of the tinnitus I used it. However, I dropped it because the long term effects are bad and I'm not a fan of medication (only ever taken Advil). You build up a tolerance to it and you have to take more and more and then if you try to quit years later, it's nearly impossible/causes permanent damage and all sorts of symptoms related to a glutamate overload (the excitatory neurotransmitter). It works by binding to a specific version of your GABA receptors (the calming neurotransmitter that balances out Glutamate) which is why it helps tinnitus. However, I read that it also permanently alters the shape/structure of these receptors over EXTREMELY long term use (like 20 years for example). Short term use (less than a month in normal doses) seems to be fine but the reason it causes tinnitus as a withdrawal symptom is because while you take this, your body becomes adjusted to not producing as much GABA naturally because the medication is binding to the receptors instead. So when you quit, there's a shortage of GABA, which causes the tinnitus.

      Honestly, if you're fairly old and your tinnitus really bothers you and is chronic (like you've had it for years and years) this might be a solution if you plan on naturally dying within the next 10/20 years but if you're younger you'll reach the "breaking" point before you're close to the natural end of your life and will have to face the consequences. So whether it's worth it is your choice; we all have our demons to face haha.
       
      • Like Like x 2
      • Agree Agree x 2
    2. Flyingsheep
      Sheepish

      Flyingsheep Member

      Location:
      Cleveland, OH
      Tinnitus Since:
      09/2018
      Cause of Tinnitus:
      Unknown
      After going on and off .5mg of clonazepam for around 6 weeks (taking one only when I was having a bad day) I think I started developing withdrawal symptoms, and after reading a lot more into the side effects on the internet and this thread, I had to stop completely.

      It was strange because it got me out of a really bad week long spike where my mild T went to severe mode. Then things were mostly alright until recently I started getting the same kind of spike again, which led me to taking .5mg for 4 days straight. On the first day of not taking a clonazepam, my tinnitus raged to the stratosphere like never before and I couldn't even function, and my anxiety was the worst I've ever felt in my life. I thought it permanently worsened at that point, and took two weeks of literal hell to finally settle down. It's back to mild like it used to be, thank God, but it still spikes really high temporarily if I wake up in the middle of the night, which used to never happen.

      I think what had happened was that I was building a slight tolerance and stopping like that initiated some withdrawals which also worsened tinnitus. Even though it helped so much at first, I never want to take clonazepam again.
       
      • Like Like x 2
      • Agree Agree x 1
    3. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      destroy all creatures. they cannot be regenerated.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      Hrm, on the last day this was bumped, I was having a motorcycle crash I'm still a bit recovering from. Yay!

      Anyway, just chiming in that this fall will mark 3 years since I reinstated klonopin daily along with gabapentin, and I'd say the same thing I did a year ago: the first 2 months were absolutely magical, and then after that the effect was reduced but still makes a fairly night-and-day difference in my happiness, ability to handle life, and amount of time I spend thinking about tinnitus.

      I think both of these drugs are relatively dangerous and don't love this situation, but here we are! If some of the bimodal tech hurries up and becomes commercially viable, I will deal with benzo withdrawal. Again, again.
       
      • Like Like x 2
      • Informative Informative x 2
      • Agree Agree x 1
    4. Carlos1

      Carlos1 Member Benefactor

      Location:
      Boston
      Tinnitus Since:
      08/2013
      Cause of Tinnitus:
      Root Canal
      @linearb
      I have been on 0.5 mg of Klonopin and 300 mg x2 of Gabapentin for 5 years.
       
      • Like Like x 1
      • Informative Informative x 1

Share This Page

Loading...